MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH

MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Model Number 8227411
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample of part number 8227411, from lot number j314645 was received.There was a residue consistent with biological contaminants on the device.Only the violet electrode was returned.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The paired subdermal electrodes shall exhibit continuity from needle tip to connecting pin with a measurement less than 2.0ohms [and shall exhibit infinity between needles and connectors]; the actual measurement was 1.7ohms / 1.7ohms; there was an infinite between poles and no out of specification condition was identified.This is a supplied material assembly with no out of specification condition therefore manufacturing and supplier have been ruled out as likely causes.The instructions for use identifies multiple reasons for a reduced, if not completely eliminate, emg responses to direct or passive neural stimulation [as a result of use error].A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that the when the device was stimulated, there was no sensing.The nerve location was known but the device was not detecting the nerve.The procedure was completed with another set of electrodes.There was no patient impact.

Brand Name
NIM® EMG ELECTRODE
Common Device Name
ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6835396
Report Number1045254-2017-00299
Device Sequence Number1522147
Product Code IKT
UDI-Device Identifier00643169695009
UDI-Public00643169695009
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K002992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model Number8227411
Device Catalogue Number8227411
Device Lot NumberJ314645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1